Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 164, NWS New Orleans, LA

June 18, 2021Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jun 18, 2021, 9:02 AM CDT for Pearl River County, Mississippi. It took effect at Jun 19, 2021, 9:56 AM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2021, 9:02 AM CDT (14:02 UTC)
In effect from
Jun 19, 2021, 9:56 AM CDT
Expired
Jun 20, 2021, 9:04 AM CDT
In force
23 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

270 
WGUS44 KLIX 181402
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
902 AM CDT Fri Jun 18 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

For the West Hobolochitto Creek...including McNeill...Minor flooding 
is forecast.
For the East Hobolochitto Creek...including Caesar...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-190815-
/O.NEW.KLIX.FL.W.0163.210619T2034Z-210621T1240Z/
/CREM6.1.ER.210619T2034Z.210620T1200Z.210621T0640Z.NO/
902 AM CDT Fri Jun 18 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the East Hobolochitto Creek Near Caesar.
* From Saturday afternoon to Monday morning.
* At 8:45 AM CDT Friday the stage was 4.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow afternoon to a crest of 16.5 feet Sunday morning.
* Impact...At 15.0 feet, Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.
* Impact...At 17.0 feet, Moderate flooding in areas near the stream 
  in Picayune. Water will be in garages of several homes between MS 
  Highway 43 and Beech Street bridge. Northwood Drive will be 
  impassable with some homes flooded.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

MSC109-190815-
/O.NEW.KLIX.FL.W.0164.210620T0142Z-210621T0445Z/
/MNLM6.1.ER.210620T0142Z.210620T1200Z.210620T2244Z.NO/
902 AM CDT Fri Jun 18 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the West Hobolochitto Creek Near McNeill.
* From Saturday evening to late Sunday evening.
* At 8:45 AM CDT Friday the stage was 6.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow evening to a crest of 17.0 feet Sunday morning.
* Impact...At 17.0 feet, Some roads in the county inundated but 
  passable. Homes in Westchester Subdivision, Picayune will be 
  threatened. Water over a few roads in the city of Picayune will 
  cause traffic problems. School bus traffic may need alternate 
  routes. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches will be subject to 
  flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

KO
4 follow-up statements
300 
WGUS84 KLIX 190057
FLSLIX

Flood Statement
National Weather Service New Orleans LA
757 PM CDT Fri Jun 18 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

For the West Hobolochitto Creek...including McNeill...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-191900-
/O.EXT.KLIX.FL.W.0164.210620T0142Z-210621T0444Z/
/MNLM6.1.ER.210620T0142Z.210620T1200Z.210620T2244Z.NO/
757 PM CDT Fri Jun 18 2021

...The Flood Warning is now in effect until late Sunday evening...

The Flood Warning continues for
  the West Hobolochitto Creek Near McNeill.
* From Saturday evening to late Sunday evening.
* At 6:45 PM CDT Friday the stage was 6.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow evening and continue rising to a crest of 17.0 feet by 
  Sunday morning. The river is expected to fall below flood stage 
  Sunday afternoon.
* Impact...At 17.0 feet, Some roads in the county inundated but 
  passable. Homes in Westchester Subdivision, Picayune will be 
  threatened. Water over a few roads in the city of Picayune will 
  cause traffic problems. School bus traffic may need alternate 
  routes. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches will be subject to 
  flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

PG
022 
WGUS84 KLIX 191456
FLSLIX

Flood Statement
National Weather Service New Orleans LA
956 AM CDT Sat Jun 19 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

For the West Hobolochitto Creek...including McNeill...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-200900-
/O.EXT.KLIX.FL.W.0164.210619T1456Z-210621T1225Z/
/MNLM6.1.ER.210619T1216Z.210620T0600Z.210621T0625Z.NO/
956 AM CDT Sat Jun 19 2021

...The Flood Warning is now in effect until Monday morning...

The Flood Warning continues for
  the West Hobolochitto Creek Near McNeill.
* From this morning to Monday morning.
* At 8:45 AM CDT Saturday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 17.7 feet 
  late tonight
* Impact...At 17.0 feet, Some roads in the county inundated but 
  passable. Homes in Westchester Subdivision, Picayune will be 
  threatened. Water over a few roads in the city of Picayune will 
  cause traffic problems. School bus traffic may need alternate 
  routes. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches will be subject to 
  flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

JFL
888 
WGUS84 KLIX 200056
FLSLIX

Flood Statement
National Weather Service New Orleans LA
756 PM CDT Sat Jun 19 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

For the West Hobolochitto Creek...including McNeill...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-201900-
/O.EXT.KLIX.FL.W.0164.000000T0000Z-210621T0051Z/
/MNLM6.1.ER.210619T1216Z.210619T1745Z.210620T1851Z.NO/
756 PM CDT Sat Jun 19 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the West Hobolochitto Creek Near McNeill.
* Until tomorrow evening.
* At 6:45 PM CDT Saturday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  tomorrow afternoon.
* Impact...At 15.0 feet, Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches 
  will be subject to flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

PG
083 
WGUS84 KLIX 201404 RRA
FLSLIX

Flood Statement
National Weather Service New Orleans LA
904 AM CDT Sun Jun 20 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

MSC109-201515-
/O.CAN.KLIX.FL.W.0164.000000T0000Z-210620T1404Z/
/MNLM6.1.ER.210619T1216Z.210619T1745Z.000000T0000Z.NO/
904 AM CDT Sun Jun 20 2021

...The Flood Warning for the West Hobolochitto Creek Near McNeill 
has been cancelled...

The Flood Warning is cancelled for
  the West Hobolochitto Creek Near McNeill.
* At 8:45 AM CDT Sunday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 6.0 feet Friday 
  morning.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

KO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 18, 4:41 AM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 18, 4:41 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
441 AM CDT Fri Jun 18 2021

.SHORT TERM...

Potential Tropical Cyclone 3 (PTC3) is still forecast to become a
tropical or subtropical storm later today as it approaches the
southeast Louisiana coast before crossing the area overnight
tonight and Saturday. Main threat continues to be heavy rainfall,
mainly to the east of the track of the low. Rain totals over the
next couple of days of 4 to 8 inches are expected near and east of
the track with locally higher amounts. These totals are a little
lower than previous packages due to a somewhat quicker storm
movement.

There will also be the potential for isolated tornadoes, mainly
near the coast, tonight into Saturday. Onshore winds will be
capable of producing some coastal flooding mainly tonight into
Saturday.

Even after the system departs the area, moisture levels will
remain high enough for at least scattered afternoon thunderstorms
on Sunday.

Will trend toward blended numbers, which are a bit higher than
GFS, but not nearly as warm as the ECMWF. Conditions would have to
be pretty dry due to subsidence to reach the ECMWF highs on
Sunday. 35

&&

.LONG TERM (Monday and beyond)...

Upper ridging will still be anchored over Arizona, and the current
system will be well east of the area. Northwesterly upper flow on
the west side of a deep northern stream trough will be predominant
over the middle of the country early next week. The upper ridge will
gradually build eastward and cover much of the south by the end of
next week.

A cold front associated with the trough will attempt to move into
the area around Tuesday or Wednesday, but won't make it completely
through the area before dissipating. Conditions never really dry out
completely through next week. The boundary will provide a focus for
thunderstorms from about Monday night into Wednesday, with primarily
diurnally forced convection the remaining time. Depending on when
and where precipitation falls in the short term, localized drainage
issues could remain a problem with the thunderstorms at midweek.

Considering it is June, there's a bit of spread in the medium range
operational guidance. Current NBM guidance is quite a bit closer to
the warmer ECMWF numbers.

&&

.AVIATION (12z TAF package)...

Currently VFR conditions at all terminals, but anticipate conditions
will begin to deteriorate later this morning with ceilings lowering
to MVFR by midday. SHRA/TSRA should become more numerous, but we are
starting to see some signs that main threat may remain east of KBTR
and KMCB. Of course, any of these SHRA/TSRA will be capable of
producing IFR or lower visibilities, especially beyond 00z Saturday.
Magnitude of winds remains a fairly low confidence forecast, but
hopefully will become somewhat better focused later today. Depending
on the eventual strength of the system, LLWS could be an issue at
most terminals overnight tonight, but confidence isn't high enough
to detail at this time.

&&

.MARINE...

Tropical storm conditions will be the early issue, but even after
the system departs, expect hazardous conditions to continue. Small
Craft Advisories and/or Small Craft Exercise Caution headlines may
be necessary into Tuesday before conditions relax.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  72  84  72 /  50  70  80  50
BTR  87  73  87  75 /  60  70  80  40
ASD  85  74  86  75 /  90  90  90  60
MSY  86  77  88  78 /  90 100  90  60
GPT  84  75  85  76 /  80 100  90  70
PQL  84  73  84  75 /  80  90  90  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ049-050-056>061-063>070-072-
     075>078.

     Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
     Saturday for LAZ064-066>070-076-078.

     Flash Flood Watch from 1 PM CDT this afternoon through Sunday
     morning for LAZ034>037-039-046>050-056>061-063>072-075>078.

     Coastal Flood Advisory from 1 PM this afternoon to 7 PM CDT
     Saturday for LAZ049-050-058-060-061-072-075-077.

GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
     557-570-572-575-577.

MS...Tropical Storm Warning for MSZ080>082.

     Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
     Saturday for MSZ080>082.

     Flash Flood Watch from 1 PM CDT this afternoon through Sunday
     morning for MSZ068>071-077-080>082.

GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
     570-572-575-577.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:28 AM CDTRiver Flood WarningLIXHarrison4 days
Jun 18, 8:28 AM CDTRiver Flood WarningLIXHarrison6 days
Jun 18, 8:28 AM CDTRiver Flood WarningLIXHarrison59 hr
Jun 18, 9:02 AM CDTRiver Flood WarningLIXPearl River35 hr
Jun 18, 9:44 AM CDTWind AdvisoryLIXAmite, Pearl River, Pike, Walthall30 hr
Jun 18, 9:55 AM CDTRiver Flood WarningLIXJackson24 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.